Live Help


Forum Jump
Post New Thread  Reply
Old 03-09-2008, 05:15 PM   #1
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005
Medication Question - weaning off frequent zopiclone

The past month I've been taking 3.75mg zopiclone every other day, and herbal nytol the days inbetween.

Therapy has started back now, so the need for such intense sedation is not there as much. [I'm also on 30mg mirtazapine, every day].

I do see my GP on Friday, but was wondering if anyone knew of a good weaning off schedule.

I actually took zopiclone last night and the night before, too.

Should I do it gradually, like one every 3 days, then 4, and so forth? Or just stop 'cold turkey'?

I've had a bad experience of a severe panic attack possibly connected with zopiclone withdrawal, nearly 2 years ago. So I really really want to avoid that!

Normally, I only use zopiclone not much more than once or twice a week or less, except when I'm in crisis and need to take it more frequently.

Thanks. :)

Stellata is offline   Reply With Quote
3 Hugs Given By :
Old 03-09-2008, 05:26 PM   #2
Ami
Perfectly Flawed
 
Ami's Avatar
 
Join Date: Aug 2004
I am currently:

Hey

They took me off it in hospital and give me PRN tamazepam/lorazepam upto 4 times a week.

I havent took a sleeping aid for over a week now.

I really think its best if you ask your dr..

take care x





I hope for nothing. I fear nothing. I am free.


Ami is offline   Reply With Quote
Old 03-09-2008, 05:37 PM   #3
Animad
First Aid Advisor
 
Animad's Avatar
 
Join Date: Jun 2007
Location: UK

There is little we can say here apart from that you are definately best to wean off it rather than stop altogether overnight. Discussing it with the doctor you have an appointment to see on Friday is the best course of action to take.

Animad is offline   Reply With Quote
Old 03-09-2008, 08:30 PM   #4
riley.
 
riley.'s Avatar
 
Join Date: Feb 2005

i think doing things gradually is always kinder to your system. i've been on it for Ages now, but when i change over or increase its always gradual. if in doubt, consult your prescriber, be that your gp or cmht

riley. is offline   Reply With Quote
Old 04-09-2008, 07:46 AM   #5
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005

Thanks.

I didn't sleep well last night at all. Ugh.
I'll ask my GP tomorrow morning when I see her.

Stellata is offline   Reply With Quote
Old 04-09-2008, 01:10 PM   #6
88shelz
be positive
 
88shelz's Avatar
 
Join Date: Apr 2006
I am currently:

speak to your doctor about it. s/he will advise you on the best plan of action



Some days are still hard but they make the good days seem all the better :)


88shelz is online now   Reply With Quote
Old 05-09-2008, 06:54 PM   #7
Stellata
 
Stellata's Avatar
 
Join Date: Sep 2005

Thanks everyone.

I saw my GP this morning, and she advised me to stop taking it altogether for now, and only take it when I really need respite from the anxiety, irritability etc. She said that then it will work better on those nights I really really need it.
That makes sense. And I've managed two nights in a row without additional sedation... I feel way more alert [which has pros and cons... as it would for anyone with PTSD...] and am doing ok, apart from some grouchiness, but I'm pre-menstrual as well, so...
My GP also said that it's ok to take the herbal nytol more frequently if I need, rather than going straight to the zopiclone.

Stellata is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 04:57 PM.

Back to top